Patient : Three years ago, I was hospitalized for a DVT. I found out it was caused by Factor V Leiden and my birth control pills. Since then, I have been diagnosed with peripheral vascular disease and post thrombotic syndrome. I have since experienced chronic pain and swelling. However, 2 weeks ago, I was started on prozac for acute depression. About a week after beginning the prozac, I began to experience significant pain and swelling in my calf. I went to the ER and was told by 4 doctors that they believed I had a DVT. They got ready to admit me and then my ultrasound came back negative. I was told that it was likely that I had a blood clot that had not propagated enough to show up in the DVT. I was sent home with a script to get another ultrasound in 5-7 days. Since then, the pain and swelling have increased dramatically and is starting to move up towards my thigh. I'm afraid to go back to the ER because I am afraid that they will send me home again since it is before my follow up ultrasound. Is it likely that I have another DVT or could this be something else?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.